MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,3.5 MINI, 42MM; SCREW, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,3.5 MINI, 42MM; SCREW, FIXATION, BONE
Model Number COMPR FT SCRW,3.5 MINI, 42MM
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a chevron osteotomy procedure as the surgeon put in the first 3.5 x 42 mm mini screw, the screw broke completely in half.The latter half of the screw came out with the driver but the surgeon had to make a bigger incision from their previous mis incision to then use a ronjour to get out the first half of screw that was still in the bone.The surgeon then used a new guide wire and used a 40mm screw to fix the correction.Then the surgeon went to use another 42mm screw as a second point of fixation and this screw was stripped and broke off approx 1/4 of the length.However, that screw was holding up well across the osteotomy and gave the bone a good hold so the surgeon chose to keep it in since it was holding well.In conclusion, the first screw used (3.5 x 42) completely broke in half.The second screw (3.5 x 40) went in fine.The third screw (3.5 x 42) had the end break off, approx 1/4 of it, but held up in the bone and stayed in.Request sent to rep for part and lot numbers of complaint devices.Additional information received on 02/12/2020: the rep provided the part and lot numbers of the two broken screws (ar-8730-42h / lot: 10448214 & lot: 10504055).

Brand Name
COMPR FT SCRW,3.5 MINI, 42MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9751229
Report Number1220246-2020-01718
Device Sequence Number11487052
Product Code HWC
UDI-Device Identifier00888867303331
UDI-Public00888867303331
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,3.5 MINI, 42MM
Device Catalogue NumberAR-8730-42H
Device Lot Number10448214
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2020
Initial Report FDA Received Date02/25/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;